Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Painful sores along the hairline, benzoyl peroxide, scalp is itchy and flaky, cause ?

I have bumps that have turned to sores along the hairline on the back of my head and neck and a few behind my ears. I thought they were pimples at first and have used benzoyl peroxide but they are not clearing up. My scalp is itchy and flaky, but I don t have sores on my scalp. The sores are painful and have a scab. What could be causing this and what can I do to help them? It looks like acne , but they kind of itch. I don t currently have bumps anywhere else except for that specific area. Even my skin on my face is pretty clear.
Asked On : Wed, 2 May 2012
Answers:  1 Views:  1767
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for using HealthCare Magic . I would be pleased to answer your question .

These could be a bacterial infection , folliculitis . They might be occurring secondary to the bacteria on your flaky scalp.
Benzoyl peroxide may not clear it up. You might need to take a short antibiotic course and apply antibiotic cream which you will get by prescription from your dermatologist .
Answered: Wed, 2 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor